promotion image of download ymail app
Promoted

ACNE getting worse on lymecycline?

I have taken lymecycline tetralysal 300mg before and cleared my acne, however i still had spots and painful cysts on my back. 5 years later. I decided to tell my gp and was prescribed lymecycline 400mg again. i have been taking it for 13 days now once a day and I have so many spots allover my chest, which I never used to have before. It seems to be getting worse and I am very scared will have now spots on my chest, and extremely worried they will spread to my face. Does it get worse before getting better?

2 Answers

Relevance
  • Anonymous
    8 months ago

    I have cystic acne also especially on the back.

    It's nasty! The only thing that I have found that actually works it is to get yourself a fluorescent fixture and get to type c germicidal bulbs to fit in the fixture it has to be an electronic ballast for it to work. Bear in mind that you absolutely must wear goggles this light will make you go blind. Too much might stimulate cancer. But I have found out that 2 two 40 watt bulbs in the fixture for 60 seconds every few days completely eliminates the cystic acne the light penetrates the skin and kills the pustules slap dead. You can also get the LED lights that cost a few thousand dollars they're safer but I don't have $2,000 for a professional acne lamp. Don't overuse that thing it will give you the worst sunburn you've ever seen in your life if you overexpose your skin try 60 seconds from 3 feet away no more.

    • Commenter avatarLog in to reply to the answers
  • Anonymous
    8 months ago

    Yes, it does get worse before getting better.

    There are two things that could be happening though.

    1.) The antibiotics are causing purging of the bacteria which will cause more acne for some time until the issue is taken care of.

    2.) The P. acnes bacteria in your skin became resistant to the lymecycline 5 years ago because you stopped taking it before all of your acne was cleared. Stopping antibiotics before all the bacteria is cleared increases the risk of antibiotic-resistance.

    So now that you're back on the lymecycline, the lymecycline killed off all the competition and natural protective flora and left a perfect breeding ground for the resistant P. acnes bactera

    • hmmm8 months agoReport

      I did take the full course though and it was my doctor that recommended I stop. Anyway thanks for your answer

    • Commenter avatarLog in to reply to the answers
Still have questions? Get answers by asking now.